How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Subbanna MD Your Own Question
Dr Subbanna MD
Dr Subbanna MD, Neurologist (MD)
Category: Neurology
Satisfied Customers: 5283
Experience:  American Board Certified Neurologist, Internal Medicine
56178413
Type Your Neurology Question Here...
Dr Subbanna MD is online now
A new question is answered every 9 seconds

After bariatric surgery there is severe signs of dehydration

Customer Question

After bariatric surgery there is severe signs of dehydration while remaining inpatient, I thought this was odd considering all the side effects as bad breath and accompanied symptoms with dehydration of the mouth. The taste of food is bad as well are the fluids.
So my question is what would cause such bad dehydration that the tongue turns white and other signs of thrust mouth is present while being inpatient on a IV.
Submitted: 1 year ago.
Category: Neurology
Expert:  Dr Subbanna MD replied 1 year ago.

Hi, I am an American Board Certified Neurologist and I am very glad to help you with your health concerns.

If you are on IV fluids then the possibility of being dehydrated is very less, unless you are not receiving sufficient iv fluids. And dehydration usually is not expected to cause bad breath or oral thrush/white discoloration of the tongue etc. Similarly dehydration should not make the taste for food or fluids bad. Dehydration should just cause some dryness of the mouth & the tongue but you are having many additional clinical manifestations which cannot be explained based just on dehydration alone.

You need further evaluation to find out the precise cause for your various manifestations you have mentioned above. For example did the bariatric surgery go fine? Are you developing any infections of the stomach after the surgery? Or are you developing any infections of the oral cavity/tongue etc, especially infection with a fungus called as candidiasis? If you are developing a fungal infection then what is causing fungal infection – are you having any immunosuppression or are you on any immunosuppressive meds like steroids or any other. All these things need to be addressed. You may please discuss these various above mentioned points with your doctors because it looks like there is something more than just dehydration is going on here to explain your new symptoms. A thorough clinical evaluation followed by appropriate investigations can help in identifying the exact cause for your new symptoms and this will help in instituting the appropriate treatments and getting rid of these symptoms.

Please let me know if you have any further questions; and if you feel you have received the answer to your question please rate me so that I can receive credit for the time and effort put by me in answering your question.

Best regards,

Neuro Doctor